MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. NARROWFLEX IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL INC. NARROWFLEX IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN038075
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that when the intra-aortic balloon (iab) was being removed from the patient, the staff noticed that the cuff was broken out and blood was noted in the cuff.There was no report of patient complications, serious injury or death.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Teleflex received the device for investigation.The reported complaint of iab blood in helium pathway is confirmed.During the investigation, blood was confirmed within the iab helium pathway.The cause of how the blood entered the helium pathway was unable to be determined due to the returned state of the device.The returned iab was too damaged to analyze.The root cause of how the blood entered the helium pathway is undetermined.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revived risk.This will be monitored for any developing trends.

Brand Name
NARROWFLEX IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key9859855
Report Number3010532612-2020-00066
Device Sequence Number2874195
Product Code DSP
UDI-Device Identifier00801902002648
UDI-Public00801902002648
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberIPN038075
Device Catalogue NumberIAB-06840-U
Device Lot Number18F19H0044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer04/18/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1